MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 07H77-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The observed falsely elevated wbc results on the cell-dyn cd1800 analyzer.The following data was provided: wbc of 99 k/ul, which repeat in the normal range of 4.6-10.2 k/ul.Sid (b)(6) initial wbc 47.1 k/ul, which repeated in the normal range and sid (b)(6) wbc 57.7 k/ul, which also repeated in the normal range.There was no impact to patient management.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs, a review of labeling and instrument service.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.The issue was resolved through standard troubleshooting procedures namely, cleaning sample syringe, flushing all reagent lines, reseating syringes, inspection of lines for crinks and bubbles, cleaning of wbc aperture plate with bleach solution using an aperture brush, and massaging and re-seating the tubing in the normally closed valve 3-1.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.
 
Additional Manufacturer Narrative
Additional discrepant data was provided for sid (b)(4) initial wbc 70.7, repeat 10.2, 12.4, 13.7.There was no impact to patient management reported.An evaluation is still in process.A follow up report will be submitted when the evaluation is complete.

Brand Name
CELL-DYN 1800 ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6061642
Report Number2919069-2016-02278
Device Sequence Number18917094
Product Code GKZ
UDI-Device Identifier00380740071141
UDI-Public00380740071141
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K030513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07H77-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/06/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date11/14/2016
11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1